MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETLW1624C156E
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Injury (2348); No Code Available (3191)
Date of Event 07/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Film evaluation summary: the exact cause of the type ib endoleak leading to the aaa enlargement could not be determined from the films provided.The anatomy at implant is unknown, the amount of initial right limb overlap into the common iliac artery is unknown, and earlier post-implant films were not available for comparison.Review of a 3d-ct film report from 41 months post-implant confirmed a likely distal type i endoleak from the right limb appeared to have pulled out of the aneurysmal right common iliac artery.The bifurcate ipsi limb on the right side had been extended with two (2) endurant limbs, and the limbs were angulated as they coursed distally down the right side; the infrarenal neck and bifurcate aortic body were angulated ~90 deg a-p relative to the iliac limbs.The distal right limb near the bottom of the aaa sac measured ~26mm in diameter and appeared fully expanded and unopposed to the vessel.Distal to the limb the rcia was calcified and ranged in diameter from 30 ¿ 26 ¿ 20 ¿ 16mm along the 5cm uncovered length down to the right internal iliac artery bifurcation.It is possible that disease progression (vessel dilatation) and aneurysm morphology changes may have contributed to the limb migration and resulting type ib endoleak and aaa expansion.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of a 91mm diameter abdominal aortic aneurysm.It was reported that during a follow up ct scan approximately 2 years post the index procedure a type ib endoleak was noted with aneurysmal sac enlargement.The patient received intervention; the riia and feeder vessels were occluded using coils and plugs.An endurant limb was placed at the level of the flow divider and extended down in to the reia and another endurant limb was used to extend further down the reia.This resolved the event.Per the physician, the cause of the event was due to the patients¿ anatomy, with a continued dilation of the rcia causing the limb to have loss of seal and to have pulled up into the sac causing a type ib endoleak no additional clinical sequelae were reported, and the patient is fine.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7747014
Report Number2953200-2018-01132
Device Sequence Number1319042
Product Code MIH
UDI-Device Identifier00643169467491
UDI-Public00643169467491
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/16/2016
Device Model NumberETLW1624C156E
Device Catalogue NumberETLW1624C156E
Device Lot NumberV05973013
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2018
Initial Date Received by Manufacturer 07/13/2018
Supplement Date Received by Manufacturer08/08/2018
Initial Report FDA Received Date08/03/2018
Supplement Report FDA Received Date10/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient Weight109